Maryland, 2011Flood in Maryland, March 11 to 13, 2011
March 11 to 13, 2011 · NWS PHI · 1 event in 1 county or zone
Rain as well as melting snow in the upper Susquehanna Basin caused moderate flooding along the Susquehanna River in Cecil County. 0 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain as well as melting snow in the upper Susquehanna Basin caused moderate flooding along the Susquehanna River in Cecil County. Locally event precipitation totals averaged around 2.0 inches. Locally rain started in the late evening of the 9th, fell heavy at times during the daylight hours on the 10th and ended during the early morning on the 11th. The flooding along the Susquehanna criss-crossed the start of Eastern Daylight Time on the 13th.
The southeast wind up Chesapeake Bay also produced minor tidal flooding during the evening high tide cycle on the 10th. It also slowed the runoff of inland waterways. The high tide at Tolchester Beach (Kent County) reached 4.35 feet above mean lower low water. Minor tidal flooding starts at 3.5 feet above mean lower low water. Moderate tidal flooding starts at 4.5 feet above mean lower low water.
The unusually wet March was causing a flood of nutrients and sediment into Chesapeake Bay threatening the water quality. It was feared that it would cause algal blooms and cause fewer underwater grasses to grow.| |The heavy rain was caused by a low pressure system that moved from the Southern Plains on the morning of the 8th northeast into Iowa on the morning of the 9th, Michigan on the morning of the 10th and into the eastern Great Lakes by the morning of the 11th. This system was able to tap moisture from both the Gulf of Mexico and Atlantic Ocean and lift it over its frontal boundaries. The rain ended once the low's cold front moved through Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 11, 8:28 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 11, 8:28 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 AM EST FRI MAR 11 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF TO THE EAST TODAY AS WEAK HIGH
PRESSURE PUSHES IN FROM THE WEST. THE HIGH PRESSURE WILL CROSS THE
AREA TONIGHT INTO SATURDAY. AN ALBERTA CLIPPER LOW PRESSURE SYSTEM
IS THEN FORECAST TO PASS JUST NORTH OF OUR REGION AND BRING
ANOTHER COLD FRONT ACROSS LATE SATURDAY OR SATURDAY NIGHT. A HIGH
PRESSURE SYSTEM WILL THEN BUILD IN FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BEGINNING OF A GENERALLY EXTENDED DRY PERIOD HAS STARTED.
NO SIGNIFICANT CHANGES TO THE EARLIER FORECAST IN THIS 8 AM
UPDATE.
NOW THAT THE FRONT IS MOVING OFF TO THE EAST, WEAK HIGH PRESSURE
WILL PUSH IN FROM THE WEST TODAY. THIS SYSTEM WILL BRING DRIER AIR
AND PARTIAL CLEARING TO THE AREA LATER TODAY. TEMPERATURES WILL BE
ON THE MILD SIDE TODAY, ESPECIALLY SINCE THEY ARE STARTING OUT SO
HIGH. HIGH TEMPERATURES WILL RANGE FROM THE MID 40S TO THE MID
50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE HIGH PRESSURE SYSTEM WILL CROSS OUR AREA TONIGHT INTO SATURDAY.
WITH CLEAR TO PARTLY CLOUDY SKIES TONIGHT, LOW TEMPERATURES WILL
RANGE FROM THE MID 20S TO MID 30S. AN UPPER LEVEL LOW TO OUR
NORTH WILL BRING A RAPIDLY MOVING ALBERTA CLIPPER TYPE SURFACE
LOW PRESSURE SYSTEM ACROSS OUR AREA. THIS SYSTEM WILL BE MOISTURE
STARVED AND WILL MAINLY AFFECT NORTHERN SECTIONS OF THE FORECAST
AREA WITH CLOUDS AND POSSIBLY A FEW SPRINKLES OR SNOW FLURRIES
LATE SATURDAY INTO SATURDAY NIGHT. HIGHS ON SATURDAY WILL STILL
BE ON THE MILD SIDE, RANGING FROM THE MID 40S NORTH TO THE MID
AND UPPER 50S SOUTH. LOWS SATURDAY NIGHT WILL BE MAINLY IN THE 30S.
HIGH PRESSURE WILL BEGIN TO PUSH BACK IN FROM THE WEST SUNDAY.
WITH SUNNY TO PARTLY SUNNY SKIES, HIGHS WILL RANGE FROM THE
UPPER 30S NORTH TO THE MID 50S SOUTH.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MUCH OF THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE FAIR WEATHER
ACROSS THE MIDDLE ATLANTIC REGION AS WE WILL BE BETWEEN SYSTEMS. ONE
LOW WILL BE MOVING OFF EASTERN CANADA WHILE A WAVE MOVES ACROSS THE
SOUTHEAST STATES MON AND INTO THE ATLANTIC TUE. A RIDGE BETWEEN THESE
SYSTEMS WILL KEEP BASICALLY DRY WEATHER FOR OUR AREA. TEMPERATURES
WILL BE NEAR NORMAL OR JUST SLIGHTLY BELOW WITH A NRLY FLOW FROM
CANADA PREVAILING EARLY NEXT WEEK. HIGHS MON AND TUE WILL BE IN THE
LOW 40S ACROSS THE NORTH AND MID TO UPPER 40S OVER THE DELMARVA AND
METRO PHILADELPHIA.
A PROGRESSIVE SHORT WAVE WHICH WILL MOVE ALONG THE U.S.-CANADA
BORDER NEXT WEEK WILL ARRIVE OVER OUR AREA WED AND PERSIST INTO THU.
IT WILL BRING THE POSSIBILITY FOR SOME SHOWERS AND MILDER TEMPS. THE
HPC GRAPHICS...WHICH FAVOR THE TIMING OF THE 00Z ECMWF...WAS USED
FOR THE SYSTEM. HIGHS ACROSS THE DELMARVA AND PHILADELPHIA WILL BE
IN THE LOW 50S WED AND UPPER 50S THU...READINGS WILL BE 5 OR SO
DEGREES LESS ACROSS THE NRN AREAS.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS HAVE BECOMES VARIED ACROSS THE REGION THIS MORNING WITH
THE PASSAGE OF THE COLD/OCCLUDED FRONT. MOST LOCATIONS HAVE IMPROVED
TO VFR...WITH SOME PATCHY IFR CONDITIONS STILL PRESENT.
THE LOWER LEVELS ARE STILL SATURATED...AND AFTER THE PASSAGE OF THE
LAST SLUG OF RAIN EARLY THIS MORNING...THE LOWER LEVEL INVERSION
SHOULD TRAP MOISTURE AND RESULT IN MVFR/IFR CONDITIONS BETWEEN 0900
AND 1400 UTC. AFTER THIS...DRYING IN THE LOWER LEVELS...AS WELL AS
AN INCREASE IN THE SURFACE GRADIENT...SHOULD HELP TO MIX THIS
MOISTURE OUT AND ALLOW CONDITIONS TO BECOME VFR BETWEEN 1400 UTC AND
1600 UTC.
THE SURFACE GRADIENT MAY ALLOW A FEW GUSTS THIS AFTERNOON...AND
GUSTS HAVE BEEN INCLUDED AT SOME OF THE MORE LIKELY LOCATIONS. THE
GRADIENT BACKS OFF A TAD THIS EVENING...AND THE LOWER INVERSION
SHOULD CUT OFF STRONGER WINDS ABOVE THE SURFACE. DEPENDING ON HOW
QUICKLY THE WINDS DROP OFF THIS EVENING...PATCHY FOG IS POSSIBLE BUT
NOT HIT HARD THIS MORNING DUE TO UNCERTAINTY.
OUTLOOK...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS COULD
GUSTS SATURDAY AFTERNOON IN THE WEST TO SOUTHWEST GRADIENT...AND
AGAIN IN THE WEST TO NORTHWEST GRADIENT SUNDAY MORNING. AFTER
THIS...STRONG HIGH PRESSURE BUILDS SOUTH FROM EASTERN CANADA AND
NORTHERN NEW ENGLAND FOR EARLY NEXT WEEK.
&&
.MARINE...
WITH THE PASSAGE OF THE SURFACE FRONT...WINDS HAVE DROPPED BELOW
GALE FORCE ACROSS ALL WATERS. IN FACT...THE GRADIENT HAS DROPPED OFF
ENOUGH SO THAT ONLY THE NORTHERN OCEAN WATERS HAVE WINDS NEAR SMALL
CRAFT LEVELS AT THIS TIME.
HOWEVER...SEAS ARE STILL CHURNING WITH THE LONG DURATION EASTERLY
FETCH...AND THIS IS AFFECTING ALL OCEAN WATERS...AS WELL AS THE
LOWER DELAWARE BAY. BASED PRIMARILY ON SEAS...THE GALE WARNING HAS
BEEN REPLACED WITH A SMALL CRAFT ADVISORY. SINCE WINDS AND SEAS ARE
BELOW SMALL CRAFT LEVELS ACROSS THE UPPER DELAWARE BAY...THIS MARINE
ZONE HAS NO MARINE HEADLINES AT THIS TIME.
THE GRADIENT WILL INCREASE LATER THIS MORNING INTO THE AFTERNOON. AT
THIS POINT...IT DOES NOT APPEAR AS THOUGH THE GRADIENT WILL SUPPORT
SMALL CRAFT GUSTS EITHER ON THE OCEAN OR THE DELAWARE BAY. BASED ON
THIS...THE SHORT FUSED SMALL CRAFT ADVISORY FOR THE LOWER DELAWARE
BAY MAY BE ALLOWED TO DROP LATER THIS MORNING...AND NO MARINE
HEADLINE IS LIKELY FOR THE UPPER DELAWARE BAY TODAY.
THE EAST TO SOUTHEAST SWELL WILL TAKE WELL INTO TONIGHT TO SORT
ITSELF OUT...AND THE SMALL CRAFT ADVISORY WILL BE EXTENDED FOR THE
OCEAN WATERS INTO LATE TONIGHT.
THE GRADIENT TIGHTENS A BIT MORE LATER TONIGHT INTO SATURDAY AS THE
SURFACE LOW HEADS INTO NORTHEAST CANADA AND A COLD FRONT STARTS TO
APPROACH FROM THE WEST.AT THIS POINT...IT APPEARS THAT GUSTS SHOULD
REMAIN BELOW SMALL CRAFT LEVELS THROUGH TONIGHT.
GUSTS COULD APPROACH SMALL CRAFT LEVELS SATURDAY AFTERNOON...AS 925
MB WINDS INCREASE TO 30 TO 35 KNOTS. MODEL SOUNDINGS SUGGEST THE
INVERSION WILL BE MUCH LOWER THAN THIS...SO THE AMOUNT OF MIXING FOR
SATURDAY AFTERNOON IS IN QUESTION. AT THIS POINT WILL NOT EXTEND THE
SMALL CRAFT ADVISORY TO COVER THIS.
SMALL CRAFT GUST ARE POSSIBLE SATURDAY NIGHT AHEAD OF THE FRONT...
AGAIN AS 925 MB WINDS REMAIN NEAR 35 KNOTS. THE DEPTH OF THE MIXED
LAYER COULD INCREASE A BIT AND ALLOW MIXING. THE FORECAST WILL
INDICATE GUSTS NEARING 25 KNOTS AHEAD OF THE FRONT. IN ADDITION...
THE PERSISTENT SOUTHWEST FETCH COULD ALLOW SEAS TO REACH NEAR 5
FEET...ESPECIALLY ACROSS THE NORTHERN OCEAN WATERS.
THE FRONT PASSES SUNDAY MORNING (A TAD SLOWER THAN PREVIOUS RUNS).
THE DEPTH OF THE MIXED LAYER INCREASES IN THE WEAK COLD AIR
ADVECTION...AND GUSTS TO SMALL CRAFT LEVELS ARE POSSIBLE...
ESPECIALLY IN THE MORNING. STRONG SURFACE HIGH PRESSURE MOVING INTO
NORTHERN NEW ENGLAND EARLY NEXT WEEK SHOULD KEEP WINDS AND SEAS
BELOW SMALL CRAFT LEVELS.
&&
.HYDROLOGY...
THE PRIMARY HYDRO PROBLEMS THE NEXT 1-4 DAYS WILL BE ACROSS THE
NORTHERN QUARTER OF NEW JERSEY...NORTH OF INTERSTATE 78..AND IN
EASTERN PENNSYLVANIA. RAINFALL RANGED FROM 2.5 TO 5 INCHES ALONG
AND NORTH OF INTERSTATE 78 TO BETWEEN 1 AND 2.5 INCHES ELSEWHERE
EXCEPT LESS THAN 1 INCH THE SOUTHERN HALF OF DELAWARE.
THOSE AMOUNTS, COMBINED WITH THE RAIN FROM THE PREVIOUS STORM,
HAVE BEEN ENOUGH TO PUSH MANY RIVERS, STREAMS, AND CREEKS OUT OF
THEIR BANKS. WIDESPREAD FLOODING WILL CONTINUE IN SOME CASES,
WELL PAST THIS WEEKEND IN NORTHEAST NEW JERSEY.
PLEASE REFER TO OUR FLOOD WARNINGS FOR ADDITIONAL INFORMATION.
VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI
FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...
HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP
&&
.TIDES/COASTAL FLOODING...
NO MODERATE THRESHOLD COASTAL FLOODING HAS OCCURRED ANYWHERE IN
OUR AREA OF RESPONSIBILITY ALTHOUGH HIGH END ADVISORY OCCURRED AT
TOLCHESTER AND PHILADELPHIA OVERNIGHT AND A VERY RESPECTABLE
ADVISORY CRITERIA WERE MET AT REEDY POINT AND CAMBRIDGE.
A REPEAT ADVISORY EVENT IS IN PROGRESS THIS MORNING ON MARYLANDS
EASTERN SHORE.
THE MDL STORM SURGE GUIDANCE SUGGESTS THAT PHILADELPHIA COULD
APPROACH THE MINOR TIDAL FLOOD BENCHMARK DURING THE EARLY SATURDAY
MORNING HIGH TIDE. NOT SURE ABOUT THIS YET...SO NO ACTION WILL BE
TAKEN THIS MORNING.
&&
.EQUIPMENT...
KDIX RADAR FAILED THURSDAY AFTERNOON AND IS STILL DOWN. ET'S WILL
WORK TO BRING US BACK ON LINE TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL NOON EST TODAY FOR MDZ012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR ANZ431.
&&
SYNOPSIS...RPW
NEAR TERM...DRAG/RPW 827A
SHORT TERM...RPW
LONG TERM...O'HARA
AVIATION...HAYES
MARINE...HAYES
HYDROLOGY...827A
TIDES/COASTAL FLOODING...827A
EQUIPMENT...Hazardous weather outlook, Mar 11, 8:17 AM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 AM EST FRI MAR 11 2011
DEZ001-MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-
121330-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
817 AM EST FRI MAR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
FLOODING OF VARIOUS MAGNITUDE AND SOME OF IT LASTING AT LEAST
THROUGH THE WEEKEND.
VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI
FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...
HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-121330-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
817 AM EST FRI MAR 11 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-121330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
817 AM EST FRI MAR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-121330-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
817 AM EST FRI MAR 11 2011
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ012-015-019-020-121330-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
817 AM EST FRI MAR 11 2011
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-NJZ013-014-016>027-121330-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
817 AM EST FRI MAR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Cecil
- When
- March 11, 9:50 AM EST to March 13, 1:30 AM EST
- Where
- Cecil County, Port Deposit to 0.49 mi SW of Conowingo
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 39.600, -76.120
The Susquehanna River at the Conowingo Dam had moderate flooding, mainly on the 12th. The river was above its 23.5 foot flood stage from 950 a.m. EST through 101 p.m. EST on the 11th. It crested at 24.15 feet at 1030 a.m. EST. The river was again above its 23.5 foot flood stage from 331 p.m. EST on the 11th through 230 a.m. EDT on the 14th. It crested at 27.79 feet at 1045 a.m. EST on the 12th. This was the highest flow rate at the Conowingo Dam since the precipitation associated with Hurricane Ivan in September of 2004.
Event precipitation totals within Cecil County included 2.33 inches in Fair Hill, 1.73 inches in Cherry Hill and 1.43 inches in Elkton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tsunami in California, March 11 to 13, 20111 death · $7.0 million · 2 events
- Tsunami in California, March 11 to 13, 2011$29 million · 4 events
- Wildfire in Texas, March 11 to 17, 20113 injured · $4.9 million · 8 events
- Tsunami in Hawaii, March 11, 2011$14 million · 1 event
- Tsunami in Oregon, March 11 to 12, 2011$7.5 million · 2 events
- Blizzard and High Wind in North Dakota, March 11 to 12, 20117 injured · $15,000 · 53 kt wind · 36 events
- Tsunami in California, March 11 to 12, 2011$250,000 · 1 event
- Flash Flooding in New York, March 11, 2011$150,000 · 2 events
- Flooding in New York, March 11 to 12, 2011$50,000 · 2 events
- Wildfire in Oklahoma, March 11, 2011$30,000 · 9 events
- Flood in New Hampshire, March 11 to 13, 2011$25,000 · 1 event
- Blizzard in North Dakota, March 11 to 12, 201118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293548.